Alert archive / Oklahoma / Wind Advisories in 2023

Wind Advisory 14, NWS Tulsa, OK

December 7, 202320 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this wind advisory at Dec 7, 2023, 1:52 AM CST for 20 counties in Oklahoma; 4 counties in Arkansas. It took effect at Dec 7, 2023, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2023, 1:52 AM CST (07:52 UTC)
In effect from
Dec 7, 2023, 9:00 AM CST
Expired
Dec 7, 2023, 6:00 PM CST
In force
9 hr
Issued by
NWS Tulsa, OK
All 24 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2023-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2023-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2265 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

906 
WWUS74 KTSA 070752
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
152 AM CST Thu Dec 7 2023

ARZ001-002-010-011-OKZ054>075-071900-
/O.NEW.KTSA.WI.Y.0014.231207T1500Z-231208T0000Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
and Wilburton
152 AM CST Thu Dec 7 2023

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of northwest Arkansas and east central, 
  northeast and southeast Oklahoma.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
006 
WWUS74 KTSA 071205
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
605 AM CST Thu Dec 7 2023

ARZ001-002-010-011-OKZ054>075-080000-
/O.CON.KTSA.WI.Y.0014.231207T1500Z-231208T0000Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
and Wilburton
605 AM CST Thu Dec 7 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arkansas and east central, 
  northeast and southeast Oklahoma.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
564 
WWUS74 KTSA 071519
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
919 AM CST Thu Dec 7 2023

OKZ076-080000-
/O.EXA.KTSA.WI.Y.0014.000000T0000Z-231208T0000Z/
Le Flore-
Including the city of Poteau
919 AM CST Thu Dec 7 2023

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph. The
  highest gusts will be located in the higher terrain areas of the
  county.

* WHERE...Le Flore County.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-002-010-011-OKZ054>075-080000-
/O.CON.KTSA.WI.Y.0014.000000T0000Z-231208T0000Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
and Wilburton
919 AM CST Thu Dec 7 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arkansas and east central, 
  northeast and southeast Oklahoma.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Dec 6, 9:48 PM CST, 4 hours 4 minutes earlier.

Area forecast discussion, Dec 6, 9:48 PM CST, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
948 PM CST Wed Dec 6 2023

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 933 PM CST Wed Dec 6 2023

South winds will stay up tonight in most places, which will help
keep overnight temperatures warmer than the past several nights.
The current forecast is on track, and no update is planned at this
time.

&&

.LONG TERM...
(Tomorrow through Wednesday)
Issued at 313 PM CST Wed Dec 6 2023

Southerly winds continue to increase through the day Thursday with
the CWA between surface high pressure to the southeast and the
deepening surface low expanding into the Oklahoma/Texas
Panhandles and Western Kansas. Decreasing cloud cover during the
afternoon hours will help to maximize mixing which will then help
create wind gusts of 30 to 45 mph across much of the CWA. The
strongest gusts are expected over Northeast Oklahoma...and a wind
advisory will likely be needed for these locations for the
afternoon hours.

These conditions combined with warmer temperatures and min
afternoon relative humidity values generally in the 35 to 45
percent range will elevate fire weather concerns across the CWA
Thursday afternoon. With the slow responding dewpoints
today...have gone slightly lower than NBM dewpoints for Thursday.
The area of greater fire weather concern is expected along and
west of Highway 75 in Northeast Oklahoma. Humidity values are
forecast to begin recovering Thursday evening...however gusty
southerly winds are expected to continue through the night.

With the continued gusty southerly low level flow...moisture is
forecast to begin increasing Thursday night and continue Friday
ahead of an approaching low pressure system and associated cold
front. Increasing warm advection interacting with the moisture
advection could allow for a few patchy areas of light drizzle/rain
during the day Friday. This could help to keep temps from reaching
their full potential and limit overall fire weather danger.
However...with the gusty winds...areas of limited fire weather
danger will remain forecast Friday.

Shower and thunderstorm chances develop Friday evening and
increase from west to east overnight Friday night into early
Saturday morning as the cold front moves into the CWA. Ahead of
the front...steep mid level lapse rates along with 50-70KT of deep
layer shear and increasing elevated instability will aid in the
potential for a few strong to severe storms. Southeast Oklahoma
into Northwest Arkansas looks to have the greater potential
starting Friday evening and continuing into the overnight hours
Friday night. Large hail will be the primary concern with locally
strong winds a secondary concern. At the same time...there are
indications of some weak surface CAPE along with 20-40KT of 0-1km
shear that could allow for an isolated tornado potential. The
greater potential for this would be across far Southeast Oklahoma.
A limiting factor will be the that the true warm sector looks to
remain just south of the Red River where 60+ deg dewpoints should
reside.

The cold front is progged to reach far Southeast Oklahoma and
Western Arkansas early morning Saturday and exit by 15z Saturday.
Behind the cold front...will be additional rain chances tapering
off from west to east during the day as the elevated band of
frontogenetic forcing pushes off to the east. Precip should
finally exit Northwest Arkansas Saturday evening with the
departing upper level trof axis. At this time...it looks like
precip should end before the colder surface air moves in.
Thus...will hold off on any mention of wintry precip.

Breezy northerly winds and cooler conditions spread over the CWA
Saturday with highs in the upper 40s and 50s. As the upper level
trof exits...conditions should clear out with low temps Sunday
morning in the 20s to lower 30s. The cool conditions continue
through the weekend before southerly winds return Monday. Looking
into the first half of next week...there remains uncertainty
among latest model solutions with the potential for another
frontal boundary nearing the region. For now will continue with a
dry forecast beyond Sunday.

&&

.AVIATION...
(06Z TAFS)
Issued at 947 PM CST Wed Dec 6 2023

VFR conditions are expected to prevail through the valid period at
all area sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   44  69  55  67 /   0   0   0  10
FSM   36  66  48  66 /   0   0   0  10
MLC   42  69  55  68 /   0   0   0  10
BVO   39  69  50  66 /   0   0  10  10
FYV   36  65  47  63 /   0   0   0  10
BYV   41  64  48  61 /   0   0   0  10
MKO   41  67  52  67 /   0   0   0  10
MIO   41  66  50  63 /   0   0  10  20
F10   43  68  54  68 /   0   0   0  10
HHW   38  67  54  68 /   0   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....20
AVIATION...10
Hazardous weather outlook, Dec 6, 4:50 PM CST, 9 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
450 PM CST Wed Dec 6 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
450 PM CST Wed Dec 6 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

Hazardous weather is not expected through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Very High Fire Weather Potential...High Wind Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY...Very High Fire Weather Potential...High Wind Potential.
SUNDAY THROUGH TUESDAY...No Hazards.

EXTENDED DISCUSSION...
A strong storm system will impact the area late this week and into
the weekend. Strong southerly winds, with gusts from 30 to 45 mph,
are expected to develop ahead of the system on Thursday. Elevated
to near critical fire weather conditions will exist Thursday due
to the combination of the strong winds and well above normal
afternoon temperatures. Thunderstorm chances will increase late
Friday into Friday night, with some potential for a few strong to
severe storms. The risk for tornadoes with the Friday night storms
is low but nonzero. Cooler temperatures will move into the area
behind the departing storm system to close out the weekend.

weather.gov/tulsa contains additional information.

Nearby

Wind Advisories in Oklahoma, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.